Endocrinologist

Hi all been to see my consultant at hospital for the first time. She took blood and upped my thyroxine to 100mg. I feel so ill with this upped dose. I want to go back to 75 again. Went to gp for advice yesterday and all he said was do as the consultant has asked. I feel so hyper though. Can i ring the hospital where i saw this lady for some advice. She upped my meds from 75mg to 100mg as my tsh was 3.5. Hope to hear any advice thank you xx

8 Replies

oldestnewest
  • arjs. Have you had your iron, folate, ferritin, Vit B12 and Vit D measured? If not, get all of these tests done. Your levo can't work effectively if any of them are below range or low in range. You need all to be well in range.

    Did the endo measure your FT3? She shouldn't be dosing you on TSH alone, it's your T3 level that makes you hyper or hypo and you need to know what it is. You may, for example, have a conversion problem and be producing Reverse T3.

  • ....great minds think alike :-)

  • Sometimes people with Hashi's have difficulty converting the T4 into T3 - so the T4 may be pooling in the blood as rT3 causing you to feel unwell.

    Have you had your levels of Ferritin - folate - Iron - B12 - VitD checked. They need to be optimal and Ferritin around 80 for you to feel well and for T4 conversion into T3....

    You may feel better when you TSH is lower. Try alternating the dose and see how you go....it's quite a small dose so you may adjust slowly and in time....

  • Thank you i do have results from a few months ago will find them out. I know my b12 was low but just within range because i asked about b12 supplements but they said i didnt need it. So bloody frustrating. I will go for a blood test tuesday to check my levels etc. What should i ask for?

  • We should have all our vitamins towards the top of the range, not at the bottom. B12 in particular is a hormone and is needed by our body to protect our nerves and our brain. Deficiency can cause dementia and one recommended that everyone have a range of around 600.

    healthunlocked.com/thyroidu...

  • So whats stopping you? Just because your doctor RECOMMENDS you raise your dose does not mean you have to if you are feeling well!!

  • Did you feel well on 75 levo. If you did just go back to taking that. Not everyone needs a low tsh to feel well.

  • It did. I went to see my gp on friday and he said i will need to stay on the new dose. I feel so ill. I have low adrenals which i had checked via a saliva test. Maybe that hasn't helped. I went back down to 75mg today as i cant do it xx

You may also like...